Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 8, NWS Detroit, MI

December 2, 200717 counties in Michigan

NWS Detroit, MI issued this wind advisory at Dec 2, 2007, 3:49 PM EST for 17 counties in Michigan. It took effect at Dec 2, 2007, 10:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2007, 3:49 PM EST (20:49 UTC)
In effect from
Dec 2, 2007, 10:00 PM EST
Expired
Dec 3, 2007, 4:14 PM EST
In force
18 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 439 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
439 m²/s²
0-3 km storm-relative helicity
532 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 022049
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
349 PM EST SUN DEC 2 2007

...DENSE FOG WILL CONTINUE ACROSS PARTS OF SOUTHEAST LOWER MICHIGAN 
THIS EVENING...FOLLOWED BY WINDY CONDITIONS OVER THE ENTIRE AREA 
OVERNIGHT AND EARLY MONDAY...

.MOIST GROUND CONDITIONS WILL MAINTAIN AREAS OF DENSE FOG THIS
EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 69. FOG WILL SLOWLY
LIFT OVERNIGHT AS DRIER AIR MOVES IN BEHIND A DEPARTING LOW
PRESSURE SYSTEM. NORTHERLY WINDS WILL THEN STRENGTHEN OVERNIGHT BEHIND
THIS SYSTEM...PRODUCING WIND GUSTS TO 45 MPH THROUGH MONDAY
MORNING. WINDS WILL BEGIN TO DIMINISH DURING THE AFTERNOON HOURS. 

MIZ060>063-068>070-075-076-082-083-030300-
/O.NEW.KDTX.WI.Y.0008.071203T0300Z-071203T1700Z/
/O.CON.KDTX.FG.Y.0005.000000T0000Z-071203T0300Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
349 PM EST SUN DEC 2 2007

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM
EST MONDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM
EST THIS EVENING. 

DENSE FOG WILL CONTINUE THIS EVENING...WITH VISIBILITIES OF 1/4
MILE OR LESS EXPECTED AT TIMES. FOG WILL BEGIN TO DISSIPATE
OVERNIGHT AS DRIER AIR MOVES IN BEHIND A DEPARTING LOW PRESSURE
SYSTEM.

IN ADDITION...WINDS WILL STRENGTHEN BEHIND THIS SYSTEM OVERNIGHT.
NORTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO
45 MPH EXPECTED THROUGH MONDAY MORNING.  

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU...AND ALLOW EXTRA TIME FOR TRAVEL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ047>049-053>055-030300-
/O.NEW.KDTX.WI.Y.0008.071203T0300Z-071203T1700Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
349 PM EST SUN DEC 2 2007

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM
EST MONDAY. 

WINDS WILL STRENGTHEN TONIGHT BEHIND A DEPARTING LOW PRESSURE
SYSTEM. NORTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS
UP TO 45 MPH EXPECTED THROUGH MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MR
5 follow-up statements
000 
WWUS73 KDTX 022217
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
517 PM EST SUN DEC 2 2007

...DENSE FOG DEVELOPING IN THE TRI CITIES AND THUMB REGION
AND LIFTING IN THE DETROIT AREA THIS EVENING...

...DENSE FOG WILL BE FOLLOWED BY WINDY CONDITIONS OVER THE ENTIRE
AREA OVERNIGHT AND EARLY MONDAY...

.WARM AIR AND COLD GROUND CONDITIONS WILL MAINTAIN AREAS OF DENSE
FOG THIS EVENING...MAINLY NORTH OF THE DETROIT METRO AREA. FOG
WILL LIFT DURING THE LATE EVENING AS DRY AND COLDER AIR MOVES IN
BEHIND THE DEPARTING LOW PRESSURE SYSTEM. NORTHERLY WINDS WILL
THEN STRENGTHEN OVERNIGHT BEHIND THIS SYSTEM...PRODUCING WIND
GUSTS TO 45 MPH THROUGH MONDAY MORNING. WINDS WILL BEGIN TO
DIMINISH DURING THE AFTERNOON HOURS.


MIZ075-076-082-083-030630-
/O.CAN.KDTX.FG.Y.0005.000000T0000Z-071203T0300Z/
/O.CON.KDTX.WI.Y.0008.071203T0300Z-071203T1700Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
517 PM EST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
12 PM EST MONDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM
THIS EVENING TO 12 PM EST MONDAY. 

VISIBILITY HAS RISEN ABOVE A QUARTER MILE AT MOST LOCATIONS AROUND
THE DETROIT METRO AREA...AND WILL CONTINUE TO IMPROVE AS A WARM
FRONT MOVES NORTH OF THE AREA. 

WINDS ARE THEN EXPECTED TO INCREASE BEHIND THIS LOW PRESSURE SYSTEM
OVERNIGHT. NORTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH...WITH
GUSTS UP TO 45 MPH EXPECTED THROUGH MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ047>049-053>055-030630-
/O.EXA.KDTX.FG.Y.0005.000000T0000Z-071203T0300Z/
/O.CON.KDTX.WI.Y.0008.071203T0300Z-071203T1700Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
517 PM EST SUN DEC 2 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
12 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 12 PM EST MONDAY. 

A LOW PRESSURE SYSTEM AND WARM FRONT MOVING THROUGH THE REGION HAS
RESULTED IN DENSE FOG SPREADING NORTHWARD INTO THE TRI CITIES AREA
AS WARM AIR MOVE OVER THE COLD AND SNOW COVERED GROUND. DENSE FOG
IS ALSO EXPECTED TO MOVE INTO THE THUMB REGION BETWEEN 530 PM AND
700 PM. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED
UNTIL FOG BEGINS TO DISSIPATE TOWARD MIDNIGHT AS DRY AND COLDER
AIR MOVES IN BEHIND THE DEPARTING LOW PRESSURE SYSTEM.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...LEAVE PLENTY OF DISTANCE AHEAD OF
YOU...AND ALLOW EXTRA TIME FOR TRAVEL.

WINDS WILL THEN STRENGTHEN OVERNIGHT BEHIND THE ASSOCIATED COLD
FRONT. NORTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS
UP TO 45 MPH EXPECTED THROUGH MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ060>063-068>070-030630-
/O.CON.KDTX.FG.Y.0005.000000T0000Z-071203T0300Z/
/O.CON.KDTX.WI.Y.0008.071203T0300Z-071203T1700Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN
517 PM EST SUN DEC 2 2007

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
12 PM EST MONDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 12 PM EST MONDAY. 

DENSE FOG WILL CONTINUE THIS EVENING...WITH VISIBILITIES OF
1/4 MILE OR LESS EXPECTED AT TIMES. FOG WILL BEGIN TO DISSIPATE
OVERNIGHT AS DRIER AIR MOVES IN BEHIND A DEPARTING LOW PRESSURE
SYSTEM.

IN ADDITION...WINDS WILL STRENGTHEN BEHIND THIS SYSTEM OVERNIGHT.
NORTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO
45 MPH EXPECTED THROUGH MONDAY MORNING.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU...AND ALLOW EXTRA TIME FOR TRAVEL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BT
000 
WWUS73 KDTX 030018
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
718 PM EST SUN DEC 2 2007

...FOG WILL LIFT RAPIDLY OVER THE REGION FOR THE REST OF THIS EVENING...

...WINDY CONDITIONS EXPECTED TO DEVELOP OVER THE ENTIRE AREA
OVERNIGHT AND EARLY MONDAY...

.WARM AIR AND COLD GROUND CONDITIONS RESULTED IN DENSE FOG OVER
SOUTHEAST MICHIGAN...BUT LOW PRESSURE WILL DEPART TO OUR EAST AND
BRING DRY AND COLDER AIR INTO THE REGION FOR THE REST OF THIS
EVENING. NORTHWEST WINDS WILL THEN STRENGTHEN OVERNIGHT BEHIND
THIS SYSTEM...PRODUCING WIND GUSTS TO 45 MPH THROUGH MONDAY
MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BUT
WITH GUSTS LESS THAN 45 MPH. 


MIZ047>049-053>055-060>063-068>070-030830-
/O.CAN.KDTX.FG.Y.0005.000000T0000Z-071203T0300Z/
/O.CON.KDTX.WI.Y.0008.071203T0300Z-071203T1700Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN
718 PM EST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM
EST MONDAY. 

A LOW PRESSURE SYSTEM AND WARM FRONT MOVING THROUGH THE REGION
RESULTED IN DENSE FOG...BUT THIS FOG WILL LIFT RAPIDLY AS THE
SYSTEM EXITS TO OUR EAST. VISIBILITY WAS ABOVE A QUARTER MILE AT
MOST LOCATIONS AND WILL BECOME UNRESTRICTED IN ALL AREAS BY LATE
EVENING.

TEMPERATURES WILL FALL SHARPLY AS WINDS STRENGTHEN OVERNIGHT
BEHIND THIS LOW PRESSURE SYSTEM. NORTHWEST WINDS WILL INCREASE TO
20 TO 30 MPH...WITH GUSTS UP TO 45 MPH EXPECTED THROUGH MONDAY
MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
ALONG WITH FREQUENT GUSTS TO 45 MPH. WINDS THIS STRONG CAN HAMPER
OUTDOOR ACTIVITIES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ075-076-082-083-030830-
/O.CON.KDTX.WI.Y.0008.071203T0300Z-071203T1700Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
718 PM EST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY...

LOW PRESSURE DEPARTING INTO CANADA WILL CAUSE NORTHWEST WINDS TO
INCREASE AND TEMPERATURES TO FALL SHARPLY OVERNIGHT. NORTHWEST
WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH
EXPECTED THROUGH MONDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
ALONG WITH FREQUENT GUSTS TO 45 MPH. WINDS THIS STRONG CAN HAMPER
OUTDOOR ACTIVITIES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


$$

BT
000 
WWUS73 KDTX 030338
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1038 PM EST SUN DEC 2 2007

...WINDY CONDITIONS WILL PERSIST OVER THE ENTIRE AREA OVERNIGHT
AND MONDAY...

.LOW PRESSURE DEPARTED INTO CANADA AND SWEPT A COLD FRONT THROUGH
SOUTHEAST MICHIGAN. NORTHWEST WINDS WILL STRENGTHEN OVERNIGHT
BEHIND THIS SYSTEM...PRODUCING WIND GUSTS TO 45 MPH THROUGH MONDAY
MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BUT
WITH GUSTS LESS THAN 45 MPH.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-031145-
/O.CON.KDTX.WI.Y.0008.000000T0000Z-071203T1700Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
1038 PM EST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY...

NORTHWEST WINDS WILL BE IN THE 20 TO 30 MPH RANGE...WITH GUSTS UP
TO 45 MPH EXPECTED LATE IN THE OVERNIGHT THROUGH MONDAY MORNING.
ALONG WITH THE STRONG WINDS...TEMPERATURES WILL FALL SHARPLY
OVERNIGHT TO AROUND THE FREEZING MARK BY SUNRISE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
ALONG WITH FREQUENT GUSTS TO 45 MPH. WINDS THIS STRONG CAN HAMPER
OUTDOOR ACTIVITIES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BT
000 
WWUS73 KDTX 030836
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
336 AM EST MON DEC 3 2007

...WINDY CONDITIONS WILL PERSIST OVER THE ENTIRE AREA TODAY...

.A STRONG LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WILL
MAINTAIN WINDY CONDITIONS ACROSS SOUTHEAST MICHIGAN TODAY. WIND
GUSTS UP TO 45 MPH ARE EXPECTED. THE WINDS WILL DIMINISH THIS
EVENING AS HIGH PRESSURE NUDGES INTO THE REGION.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-032200-
/O.EXT.KDTX.WI.Y.0008.000000T0000Z-071203T2200Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
336 AM EST MON DEC 3 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.

NORTHWEST WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH WILL
OCCUR TODAY. THE WINDS WILL DIMINISH THIS EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
ALONG WITH FREQUENT GUSTS TO 45 MPH. WINDS THIS STRONG CAN HAMPER
OUTDOOR ACTIVITIES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SC
000 
WWUS73 KDTX 032114
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
414 PM EST MON DEC 3 2007

...WINDS WILL DIMINISH THIS EVENING...

.STRONG WIND GUSTS WILL SUBSIDE AS LOW PRESSURE OVER THE EASTERN
GREAT LAKES CONTINUES TO MOVE AWAY FROM THE AREA.


MIZ047>049-053>055-060>063-068>070-075-076-082-083-032215-
/O.CAN.KDTX.WI.Y.0008.000000T0000Z-071203T2200Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
414 PM EST MON DEC 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

GUSTY NORTHWEST WINDS WILL CONTINUE TO DIMINISH DURING THE EVENING
HOURS...AND EVENTUALLY SETTLE INTO THE 10 TO 20 MPH RANGE BY
MIDNIGHT. WITH THIS DECREASING TREND UNDERWAY...THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

BT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Dec 2, 12:47 PM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Dec 2, 12:47 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1247 PM EST SUN DEC 2 2007

.AVIATION...

LIGHT RAIN SHOWERS AND AREAS OF DRIZZLE CONTINUE ACROSS THE REGION
THIS AFTERNOON. WILL ALSO SEE A DOWNWARD TREND IN VISIBILITY AND
CEILINGS AS A COLD FRONT APPROACHES...WITH MVFR CONDITIONS
DROPPING TO IFR AS RAINFALL/MOISTURE INCREASE AFTER 22Z. THE FRONT WILL
MOVE THROUGH DURING THE EVENING...BETWEEN 23Z AND 04Z. WESTERLY
WINDS WILL INCREASE BEHIND THE FRONT...WITH GUSTS APPROACHING 35
KNOTS AFTER 06Z. PRECIPITATION TYPE WILL ALSO CHANGE OVER TO SNOW
IMMEDIATELY BEHIND THE FRONT. EXPECTING A QUICK CHANGEOVER FROM
RAIN TO SNOW...AND SIGNIFICANT PERIODS OF FREEZING RAIN AND SLEET
ARE NOT ANTICIPATED.

&&

.PREV DISCUSSION...ISSUED 305 AM EST SUN DEC 2 2007

SHORT TERM...TODAY

AREA RADAR DATA SHOW THE PRECIPITATION WINDING DOWN ACROSS THE
FORECAST AREA. THIS IS A RESULT OF MID LEVEL DRYING ASSOCIATED WITH
THE SHORT WAVE CURRENTLY MOVING INTO NORTHERN LAKE MICHIGAN. THE
MAJORITY OF THE PRECIP OVER THE LAST COUPLE OF HOURS HAS BEEN
FREEZING RAIN...WITH THE EXCEPTION OF THE SAGINAW VALLEY AND THUMB
WHERE THE ELEVATED WARM LAYER IS MORE SHALLOW AND IS CAUSING A
CONTINUED MIX OF SNOW...SLEET AND FREEZING RAIN. WITH THE MID LEVEL
DRYING...EXPECT THE PRECIPITATION WILL TRANSITION TO SOME FREEZING
DRIZZLE OVER THE NEXT COUPLE OF HOURS. CONTINUED LOW LEVEL WARM AIR
ADVECTION IN ADVANCE OF THE SURFACE LOW CURRENTLY OVER WISCONSIN
WILL ALLOW TEMPERATURES TO RISE ABOVE FREEZING THIS MORNING /ALREADY
SEEING THIS HAPPENING AROUND METRO DETROIT/. SURFACE WET BULB TEMPS
HAVE ALSO BEEN ON THE RISE. AS FAR AS THE HEADLINES...PLAN TO KEEP
THEM UP THROUGH 8AM GIVEN UNTREATED ROADS WILL BE EXTREMELY SLIPPERY
AND SOME FREEZING DRIZZLE IS STILL EXPECTED EARLY THIS MORNING. HAVE
DOWNGRADED SHIAWASSEE AND GENESEE COUNTIES TO AN ADVISORY THOUGH AS
THE ELEVATED WARM LAYER ARRIVED A LITTLE EARLIER THAN EXPECTED. THIS
CAUSED THE PRECIP TO SWITCH OVER TO SLEET AND FREEZING RAIN EARLIER
AND ONLY RESULTED IN A COUPLE INCHES OF SNOW. AT THIS EARLY
HOUR...STILL AWAITING FINAL SPOTTER SNOWFALL REPORTS. BASED ON
EARLIER REPORTS AND RADAR TRENDS OVER THE LAST COUPLE OF
HOURS...EXPECT 4 TO 8 INCHES ACCUMULATED ACROSS THE SAGINAW VALLEY
AND THUMB WITH THE HIGHEST AMOUNTS LIKELY CONFINED TO THE NORTHERN
THUMB.

SURFACE LOW PRESSURE WILL MOVE ACROSS LOWER MICHIGAN THIS AFTERNOON.
LOW LEVEL WARM AIR ADVECTION SHOULD ALLOW TEMPERATURES TO RISE INTO
THE 30S WITH SOME 40S EXPECTED AROUND DETROIT AND POINTS SOUTH.
GIVEN THE FRESH SNOW COVER AND WITH MODEL SOUNDINGS SHOWING A
SUBSTANTIAL LOW LEVEL INVERSION...HAVE UNDERCUT GUIDANCE MAX TEMPS A
COUPLE DEGREES. THE MID LEVEL SHORT WAVE SEEN MOVING INTO THE TEXAS
PANHANDLE ON THE LATEST WATER VAPOR LOOP IS FORECAST TO MOVE INTO
THE MID MISSISSIPPI VALLEY BY EVENING. PERSISTENT SOUTHWEST FLOW
AHEAD OF THIS WAVE SHOULD BRING A SECOND SURGE OF DEEPER MOISTURE
BACK INTO SOUTHERN MICHIGAN BETWEEN 21Z AND 00Z. BASED ON MODEL
SOUNDINGS...EXPECT PRECIP THROUGH MOST OF THE AFTERNOON WILL BE
DRIZZLE UNTIL LATE IN THE AFTERNOON WHEN THE ARRIVAL OF THE DEEPER
MOISTURE SATURATES UP TO THE -10C ISOTHERM AND ALLOWS FOR A LITTLE
HEAVIER RAIN. GIVEN THE DEPTH OF WARM AIR THIS AFTERNOON AND
EVENING...PRECIP TYPE IS EXPECTED TO BE ALL RAIN.

LONG TERM...

UPPER WAVE COMING OUT OF NORTHERN NEW MEXICO EARLY THIS MORNING
WILL RACE OFF TO THE NORTHEAST TODAY...MOVING INTO NORTHWEST OHIO
BY EARLY THIS EVENING. LARGE SCALE ASCENT WITH THIS FEATURE
COUPLED WITH 850-700 MB FGEN WILL ALLOW FOR PRECIPITATION THIS
EVENING OVER SOUTHEAST MICHIGAN. WITH SURFACE LOW DEEPENING OVER
THE EASTERN GREAT LAKES...COLD AIR WILL QUICKLY FILTER IN DURING
THE EVENING. REGARDLESS...CROSS SECTIONS FROM THE 00Z NAM/GFS SAY
THE COLD AIR WILL ARRIVE TOO LATE FOR MUCH ACCUMULATION BEFORE
PRECIPITATION TAPERS OFF. I WOULDNT BE SURPRISED TO SEE UP TO AN
INCH ACCUMULATION...BUT THAT WOULD BE ABOUT IT.

UPPER LEVEL TROUGH AXIS OVER THE CENTRAL GREAT LAKES SLOWLY SLIDING
EAST DURING MONDAY...WITH COLD NORTHWEST CONFLUENT FLOW SETTING UP
OVER THE CENTRAL GREAT LAKES REGION INTO TUESDAY...ALLOWING SURFACE
RIDGING TO EXTEND SOUTHEAST FROM CENTRAL CANADA.

COLD CONDITIONS WILL BE THE MAIN WEATHER STORY FOR THE NEXT COUPLE
OF DAYS WITH A FEW SNOW SHOWERS HERE AND THERE FROM LAKE
EFFECT/DIURNAL INSTABILITY. BEST CHANCE OF SNOW APPEARS TO BE DURING
THE MID WEEK PERIOD...ESPECIALLY IF THE NAM IS RIGHT WITH THE
STRENGTH AND POSITION OF THE UPPER WAVE/TROUGH SWINGING INTO THE
CENTRAL GREAT LAKES. THE 00Z EUROPEAN/GFS ARE NOT AS
AGRESSIVE...THUS WILL HOLD OFF ON LIKELY POPS...AS THE TRACK OF THE
MAIN SURFACE REFLECTION IS IN QUESTION. FOR INSTANCE...THE 00Z
CANADIAN GLOBAL MODEL TRACKS THE LOW ALONG THE OHIO RIVER...WHILE
THE 00Z GFS ENSEMBLE MEAN IS MUCH FARTHER NORTH AND WOULD ARGUE FOR
LIGHT SNOW ACCUMULATIONS OVER SOUTHERN LOWER MICHIGAN.

ANY GIVEN NIGHT (MONDAY-THURSDAY) HAS THE POTENTIAL TO DROP TO 10
DEGREES OR COLDER IF WE CLEAR OUT. HOWEVER...BANKING ON CLOUDS AND
WILL MAINTAIN MINS IN THE MID TEENS TO AROUND 20 DEGREES. MAXES
GENERALLY AROUND 30 DEGREES BASED ON 850 MB TEMPS MOSTLY IN THE
NEGATIVE LOWER TEENS.

MARINE...

SOUTHEASTERLY GALES CONTINUE IN ADVANCE OF LOW PRESSURE NOW OVER
WISCONSIN. THIS LOW WILL MOVE ACROSS LOWER MICHIGAN THIS AFTERNOON
AND EVENING...ALLOWING WINDS AND WAVES TO DIMINISH. THE SURFACE LOW
WILL DEEPEN AS IT MOVES ACROSS THE EASTERN GREAT LAKES TONIGHT. THE
STRENGTHENING PRESSURE GRADIENT AND INCREASED INSTABILITY OFF THE
LAKES DUE TO LOW LEVEL COLD AIR ADVECTION WILL ALLOW GALE FORCE
WINDS TO REDEVELOP AFTER MIDNIGHT. GALES ARE EXPECTED TO PERSIST
THROUGH TUESDAY MORNING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ421-LHZ441-LHZ442-LHZ443-
     LHZ462-LHZ463-LHZ464...UNTIL 1 PM TUESDAY.

     SMALL CRAFT ADVISORY...INNER SAGINAW BAY...UNTIL 1 AM TUESDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...UNTIL 1 AM TUESDAY.

MI WATERS OF LAKE ERIE...
     LOW WATER ADVISORY...FROM 10 PM SUNDAY TO 7 AM TUESDAY.

     SMALL CRAFT ADVISORY...UNTIL 1 AM TUESDAY.

&&

AVIATION.....HLO
SHORT TERM...SC
LONG TERM....SF
MARINE.......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Dec 2, 7:38 AM EST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
738 AM EST SUN DEC 2 2007

MIZ047>049-053>055-060>063-068>070-075-076-082-083-031245-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
738 AM EST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-031245-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
738 AM EST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE
HURON...OUTER SAGINAW BAY...AND THE NEARSHORE WATERS OF SOUTHERN
LAKE HURON. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL OTHER
MARINE AREAS. PLEASE SEE THE LATEST MARINE FORECAST MESSAGES FOR
DETAILS... /GLFLH/... /GLFSC/... AND /NSHDTX/.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE
HURON...OUTER SAGINAW BAY...AND THE NEARSHORE WATERS OF SOUTHERN
LAKE HURON THROUGH MONDAY NIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT
FOR ALL OTHER MARINE AREAS. PLEASE SEE THE LATEST MARINE FORECAST
MESSAGES FOR DETAILS... /GLFLH/... /GLFSC/... AND /NSHDTX/.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Dec 2, 2:07 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
207 PM EST SUN DEC 2 2007

MIZ068>070-075-076-082-083-022015-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
207 PM EST SUN DEC 2 2007

...WIDESPREAD FOG WILL LINGER THROUGH THE AFTERNOON HOURS...

WIDESPREAD FOG WITH AREAS OF DENSE FOG WILL CONTINUE THIS
AFTERNOON. VISIBILITIES BELOW 2 MILES WILL BE COMMON...WITH
VISIBILITIES AS LOW AS ONE QUARTER MILE IN DENSE FOG.

IF DRIVING...SLOW DOWN...USE LOW BEAM HEADLIGHTS...LEAVE PLENTY OF
DISTANCE AHEAD OF YOU...AND ALLOW EXTRA TIME FOR YOUR COMMUTE.

JDS

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 10:38 AM ESTLow Water AdvisoryDTX40 hr
Dec 2, 2:28 PM ESTDense Fog AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more5 hr

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.